Ask a doctor

Is It Possible the Brown Color in my Iris is Disappearring Because of Latisse?

I noticed more of the green and less of the brown in my iris's this week. Could this be a side effect of Latisse?

Doctor Answers (4)

Latisse does not cause eye color changes

+1

There is no evidence to suggest that Latisse will change your eye color. The eye is exposed to a very small amount of Latisse even when it is properly applied as directed to the upper eyelid margin using the supplied applicator. This has been demonstrated by applying a colored dye to the eyelid margin and watching its migration. Over two and a half million prescriptions for Latisse have been filled with no confirmed reports of iris pigmentation issues.


South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Color change to the eye following Latisse

+1

The color of the eye usually gets darker following installation of the medication used in Latisse.  I would recommend that you undergo a complete eye examination to determine the cause of your iris color changes. 

Sandy Feldman, MD
San Diego Ophthalmologist
4.5 out of 5 stars 2 reviews

Latisse and eye color change

+1

Typically Latisse will rarely cause darkening of the iris rather than the lighter color change that you are describing.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 48 reviews

You might also like...

Latisse does NOT lighten eye color

+1

Latisse's parent drug, Lumigan, was used as eye drops (applied to the surface of the eye) to reduce high eyeball pressure (glaucoma). In some of those Lumigan patients, chronic use was associated with darkening of the colored portion of the eye (IE turning blue eyes brown). Latisse is supposed to be applied to the edge of the eyelid NOT the eye. If it was applied to the eye for a long time only then it MAY be associated with darker discoloration NOT lighter discoloration.

In other words - Busted. This is not it.

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 66 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.